Tinnitus Since 3 Days Ago

Discussion in 'Introduce Yourself' started by ziggy, Nov 17, 2013.

tinnitus forum
    1. ziggy

      ziggy Member

      Location:
      Lithuania
      Tinnitus Since:
      14/11/2013
      Hi, I have had tinnitus for 3 days now after taking these drugs:

      100mg of doxycyclin 2 times per day (no tinnitus after 5 days)
      500mg of clarithromycinum and 500mg of metronidazolum, a pill each

      A few hours after taking those two god damned pills I noticed a distinct tinnitus in my both ears as well as a slight pain.
      I stopped taking the meds immediately.
      Now (3 days after the onset), tinnitus is still the same and I noticed that my hearing is not as sharp as it used to be. A slight pain remains as well. When I go to sleep and it's really quiet, the tinnitus is very distinct.

      The question is, can I do anyting to help my tinnitus and my hearing? Also, is a recovery likely or not considering the amount of drugs taken? Thank you in advance for any input.
       
    2. Carlo
      Balanced

      Carlo Member Benefactor

      Location:
      Italy
      Tinnitus Since:
      07/2013
      Hi Ziggy,
      welcome to this forum, where you can find a lot of informations and careful people.
      It's certainly possible you recover soon - good you stopped to taking the meds. My advice is to go to the ENT as soon as possible. It's a short-time onset and a treatment can be very effective and helpful. There are many medical options.
      In the meanwhile, try not to distract and not to focus on T.
      Carlo
       
      • Agree Agree x 1
    3. ziggy

      ziggy Member

      Location:
      Lithuania
      Tinnitus Since:
      14/11/2013
      Hi Carlo,

      Thanks a lot for your reply. I really hope the meds didn't do irreparable damage. I will go see the ENT tomorrow. Thanks for for the advice.

      Ziggy
       
      • Like Like x 1
    4. Lulubug69
      Artistic

      Lulubug69 Member

      Tinnitus Since:
      9/2013
      Welcome. I too believe my T was brought on by meds. I was taking a Sudafed and Advil for sinus issues. The T started and they put me on azithromycin and a steroid because they thought I had a infection in the eustachian tubes . I unfortunately still have had T since the last week in Sept. It has gone down considerably since then. I have gotten used to it and am not constantly focused on it anymore. I have slight hearing loss, whether it was due to this or not I'm not sure. I'm not sure I believe my test results as I was very stressed at the time. Definitely see an ENT. I would definitely be more mindful of what meds you take in the future to protect your ears from more ototoxic drugs. You can find that list on at Home Page | American Tinnitus Association it's quite an extensive list. Good luck to you.
       
      • Like Like x 1
    5. ziggy

      ziggy Member

      Location:
      Lithuania
      Tinnitus Since:
      14/11/2013
      An update. I went to the ENT and apparently there's nothing wrong with my ears. I had an audiogram and it shows that my hearing is alright. Though I would not concur based on my sensations. The doc prescribed Trental (pentoxifyllinum) and vitamin B. I opted for Ginkgo Biloba extract as it's natural and the side affects are a joke if compared to that petrochemical shit. I not sure though if there is merit in thinking that it may help to expand the blood vessels to help maintain the blood supply of the hearing nerve. I asked the doc about the ototoxicity of antibiotics and it seemed that this notion was going over his head. It may be that they just refuse to believe that antibiotics may be responsible for that. Anyway, if you have any thoughts, please share. Thanks.
       
    6. DebInAustralia

      DebInAustralia Member Benefactor Team Research

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13

      hi

      i was interested in your post as i suspect medications ie ciprofloxacillin has possibly caused my T

      how did you get on?
       
    7. ziggy

      ziggy Member

      Location:
      Lithuania
      Tinnitus Since:
      14/11/2013
      Hi Debra,

      Sorry to hear about your T.
      Well, ciprofloxacillin is on the list of ototoxic drugs. I think it depends on whether you had hearing loss (even if you couldn't feel it) before taking any ototoxic drug.
      I think you have to look at the timing of taking the drug and the onset of T.
      Of course, correlation does not necessarily imply causation, but if the timing is similar, I think the drug may very likely be the cuprit.

      As for myself, I had been overly sensitive to excessively loud noise (I think it's called hypercusis) before taking the drugs, thus I had prior hearing damage.

      I'm on my 4th week. Appratently, the first thing to do (the sooner the better) when you notice T is have IV injection of pentoxifyllinum or vinpocetinum. Ginkgo might not help (it did not for me). After 3 weeks of reading and researching (and hoping it will get better) I came to a conclusion that I should have done the IV injection a few weeks earlier and now there is no certainty that it will help at all. Therefore I went to an ENT and got pentoxifyllinum injection for 2 days as well as a one vitamin B injection. I also took piracetam 400mg/day for those 2 days. The ENT argued that the lymph of the ear is still contamined with the drug that's why the T won't go away.

      I am not sure whether it helped or worsened my T. I think it spiked on the second day (thus I discontinued it). The fact is that my left ear has much better hearing than the right one. I am confused whether the injections helped my left ear or worsened my right ear. According to the ENT, it usually gets worse a bit before getting better, including the change of the pitch of T.

      Anyway, I took a few days off and after researching and further discussion with the ENT I was convinced to have a course (min 5 times) of vinpocetinum injections. I already took one, and it may be a little better in terms of T. But what I am concerned about the most is my right ear and it's inferior hearing if compared to the left one. I am not sure whether the my left ear improved and that's why the right feels worse or just my right ear became worse. If compared the right one just feels a little dull and the hearing lacks sharpness.
      All in all, pretty confused at the moment. I will have more of vinpocetinum IV injections, as well as take vitamin b and piracetam, I guess for 4 more days and see if it helps or not.
       
      • Like Like x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.